{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T12:44:51Z","timestamp":1756385091666,"version":"3.40.4"},"reference-count":3,"publisher":"BMJ","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["BMJ Case Reports"],"abstract":"<jats:p>A 69-year-old Caucasian man, who had been discharged 2\u2005days previously, 5\u2005days post-elective right total hip replacement, was re-admitted with a 16\u2005h history of coffee-ground vomiting and epigastric pain. He had been discharged with 220\u2005mg dabigatran, a novel oral anticoagulant. The coffee-ground vomiting started within minutes of taking the first dose. Haemodynamic compromise, agitation, decreasing conscious level and aspiration pneumonia necessitated intubation, ventilation and inotropic support in the intensive care unit. A CT on admission showed extensive intramural air seen within the lower oesophagus and a dilated stomach, duodenum and jejunum. Endoscopy of the upper gastrointestinal tract showed extensive ulceration, sloughing and multiple areas of necrosis in the distal oesophagus and stomach. The patient made a fully recovery with supportive management.<\/jats:p>","DOI":"10.1136\/bcr-2013-009139","type":"journal-article","created":{"date-parts":[[2013,4,22]],"date-time":"2013-04-22T14:30:28Z","timestamp":1366641028000},"page":"bcr2013009139","source":"Crossref","is-referenced-by-count":10,"title":["Severe necrotic oesophageal and gastric ulceration associated with dabigatran"],"prefix":"10.1136","volume":"2013","author":[{"given":"Saurabh","family":"Singh","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Louis","family":"Savage","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Martin","family":"Klein","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Cherian","family":"Thomas","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2013,4,22]]},"reference":[{"key":"2025042707394607000_2013.apr22_1.bcr2013009139.1","doi-asserted-by":"crossref","first-page":"e3675","DOI":"10.1136\/bmj.e3675","article-title":"Dabigatran, rivaroxaban, or apixaban versus enoxaparin for thromboprophylaxis after total hip or knee replacement: systematic review, meta-analysis, and indirect treatment comparisons","volume":"2013","author":"G\u00f3mez-Outes","year":"2012","journal-title":"BMJ"},{"issue":"Suppl2UCTN","key":"2025042707394607000_2013.apr22_1.bcr2013009139.2","first-page":"E23","article-title":"Exfoliative esophagitis and esophageal ulcer induced by dabigatran","volume":"2013","author":"Okada","year":"2012","journal-title":"Endoscopy"},{"key":"2025042707394607000_2013.apr22_1.bcr2013009139.3","doi-asserted-by":"crossref","first-page":"1139","DOI":"10.1056\/NEJMoa0905561","article-title":"Dabigatran versus warfarin in patients with atrial fibrillation","volume":"2013","author":"Connolly","year":"2009","journal-title":"N Engl J Med"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2013-009139","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T14:39:52Z","timestamp":1745764792000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2013-009139"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2013,4,22]]},"references-count":3,"alternative-id":["10.1136\/bcr-2013-009139"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2013-009139","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2013,4,22]]}}}